Journal of Integral Equations and Applications

A nearly-optimal algorithm for the Fredholm problem of the second kind over a non-tensor product Sobolev space

A.G. Werschulz and H. Woźniakowski

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In a previous paper, the authors showed that the information complexity of the Fredholm problem of the second kind is essentially the same as that of the approximation problems over the spaces of kernels and right-hand sides. This allowed us to give necessary and sufficient conditions for the Fredholm problem to exhibit a particular level of tractability (for information complexity) over weighted tensor product (\textsc{wtp}) spaces, as well as over an important class of \textit{not} necessarily tensor product weighted Sobolev spaces. Furthermore, we addressed the overall complexity of this Fredholm problem for the case in which the kernels and right-hand sides belong to a \textsc{wtp} space. For this case, we showed that a nearly-minimal-error interpolatory algorithm is easily implementable, with cost very close (to within a logarithmic factor) to the information cost. As a result, tractability results, which had previously only held for the information complexity, now hold for the overall complexity--provided that our kernels and right-hand sides belong to \textsc{wtp} spaces. This result does not hold for the weighted Sobolev spaces mentioned above, since they are not necessarily tensor product spaces.

In this paper, we close this gap. We exhibit an easily implementable iterative approximation to a nearly minimal error interpolatory algorithm for this family of weighted Sobolev spaces. This algorithm exhibits the same good properties as the algorithm presented in the previous paper.

Article information

Source
J. Integral Equations Applications, Volume 27, Number 1 (2015), 137-152.

Dates
First available in Project Euclid: 24 February 2015

Permanent link to this document
https://projecteuclid.org/euclid.jiea/1424787509

Digital Object Identifier
doi:10.1216/JIE-2015-27-1-137

Mathematical Reviews number (MathSciNet)
MR3316981

Zentralblatt MATH identifier
1328.65277

Subjects
Primary: 65R20: Integral equations
Secondary: 41A63: Multidimensional problems (should also be assigned at least one other classification number in this section) 68Q25: Analysis of algorithms and problem complexity [See also 68W40]

Keywords
Fredholm problem of the second kind tractability information-based complexity

Citation

Werschulz, A.G.; Woźniakowski, H. A nearly-optimal algorithm for the Fredholm problem of the second kind over a non-tensor product Sobolev space. J. Integral Equations Applications 27 (2015), no. 1, 137--152. doi:10.1216/JIE-2015-27-1-137. https://projecteuclid.org/euclid.jiea/1424787509


Export citation